Dexamethasone, or Decadron, is a glucorticosteroid that is similar to a naturally produced adrenal gland hormone. Dexamethasone is used to replace this hormone when the body is deficient in it, in order to relieve inflammation in the joints. This medication is helpful for many arthritis sufferers, as well as people with some types of cancer. The majority of people who take steroids experience side effects; one such effect is a double chin or moon face. There are some steps that can be taken to reduce moon face while taking dexamethasone.
- Skill level:
Other People Are Reading
Talk with your physician about any side effects of the medication you may be experiencing, and discuss other medication options or changes you can make in taking the dexamethasone.
Discuss lowering the dosage. In many instances simply taking less dexamethasone may relieve moon face or cause it to be less noticeable.
Talk to your physician about weaning yourself off the medication. Once the medication is discontinued, the moon face will start to subside and will go away over time.
Eat a proper diet and lower your weight after stopping the medication. The majority of people automatically lose some weight once the medication has been discontinued, but restricting your diet may help you lose any steroid weight gain you have experienced, as well as the moon face, more quickly.
Exercise after discontinuing the medication will also speed recovery time. However, you should discuss your diet and exercise regimen with your physician for proper monitoring and guidance.
Tips and warnings
- Ask your physician about switching to a different inflammation medication.
- 20 of the funniest online reviews ever
- 14 Biggest lies people tell in online dating sites
- Hilarious things Google thinks you're trying to search for